Alert archive / California / Flash Flood Watches in 2017

Flash Flood Watch 1, NWS San Francisco Bay Area, CA

January 3, 20174 counties in California

NWS San Francisco Bay Area, CA issued this flash flood watch at Jan 3, 2017, 11:59 AM PST for 4 counties in California. It took effect at Jan 3, 2017, 7:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2017, 11:59 AM PST (19:59 UTC)
In effect from
Jan 3, 2017, 7:00 PM PST
Expired
Jan 4, 2017, 1:00 PM PST
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties Monterey County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 20 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2017-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2017-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WGUS66 KMTR 031959
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1159 AM PST TUE JAN 3 2017

...FLASH FLOOD WATCH IN EFFECT FOR THE SANTA CRUZ MOUNTAINS,
SOBERANES AND CHIMNEY FIRE BURN SCAR AREAS...

.A POTENT WEATHER SYSTEM MOVING THROUGH THE REGION WILL BRING
BRING WIDESPREAD RAINFALL TO THE CENTRAL COAST THROUGH EARLY
WEDNESDAY. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD
PRODUCE DEBRIS FLOWS AND FLASH FLOODING...ESPECIALLY TONIGHT.

CAZ512-040500-
/O.NEW.KMTR.FF.A.0001.170104T0300Z-170104T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
1159 AM PST TUE JAN 3 2017

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM PST THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN CALIFORNIA... 
  INCLUDING THE FOLLOWING AREA...SANTA CRUZ MOUNTAINS. 

* FROM 7 PM PST THIS EVENING THROUGH WEDNESDAY MORNING

* RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE FROM
  TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. IT IS DURING THESE
  HEAVY DOWNPOURS THAT FLASH FLOODING IS MOST LIKELY TO OCCUR.

* URBAN AND SMALL STREAM FLOODING AND ROCK SLIDES WILL BE POSSIBLE ACROSS
  THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ517-040500-
/O.NEW.KMTR.FF.A.0001.170104T0300Z-170104T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
1159 AM PST TUE JAN 3 2017

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM PST THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN CALIFORNIA...
  INCLUDING THE FOLLOWING AREA...SANTA LUCIA MOUNTAINS AND LOS
  PADRES NATIONAL FOREST...INCLUDING THE SOBERANES AND CHIMNEY
  BURN SCARS.

* FROM 7 PM PST THIS EVENING THROUGH WEDNESDAY AFTERNOON

* RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE FROM
  TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. IT IS DURING THESE
  HEAVY DOWNPOURS THAT DEBRIS FLOWS OR FLASH FLOODING ARE MOST
  LIKELY TO OCCUR.

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE 
  SOBERANES FIRE BURN AREA. 

* PLEASE NOTE THAT THE THREAT FOR DEBRIS FLOWS OR FLASH FLOODING
  IS GREATEST OVER THE RECENT BURN SCAR AREAS. HOWEVER, URBAN AND
  SMALL STREAM FLOODING AND ROCK SLIDES WILL BE POSSIBLE ELSEWHERE
  ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
847 
WGUS66 KMTR 040441
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
841 PM PST TUE JAN 3 2017

...FLASH FLOOD WATCH IN EFFECT FOR THE SANTA CRUZ MOUNTAINS...
SOBERANES AND CHIMNEY FIRE BURN SCAR AREAS...

.A POTENT WEATHER SYSTEM MOVING THROUGH THE REGION WILL BRING
BRING WIDESPREAD RAINFALL TO THE CENTRAL COAST THROUGH EARLY
WEDNESDAY. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD
PRODUCE DEBRIS FLOWS AND FLASH FLOODING...ESPECIALLY TONIGHT.

CAZ512-041500-
/O.CON.KMTR.FF.A.0001.000000T0000Z-170104T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
841 PM PST TUE JAN 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING 
  AREA...SANTA CRUZ MOUNTAINS. 

* UNTIL 7 AM PST WEDNESDAY

* RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE 
  FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. IT IS DURING 
  THESE HEAVY DOWNPOURS THAT FLASH FLOODING IS MOST LIKELY TO 
  OCCUR. 

* URBAN AND SMALL STREAM FLOODING AND ROCK SLIDES WILL BE 
  POSSIBLE ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ517-041500-
/O.CON.KMTR.FF.A.0001.000000T0000Z-170104T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
841 PM PST TUE JAN 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING 
  AREA...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST. 

* THROUGH WEDNESDAY AFTERNOON

* RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE 
  FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. IT IS DURING 
  THESE HEAVY DOWNPOURS THAT DEBRIS FLOWS OR FLASH FLOODING ARE 
  MOST LIKELY TO OCCUR. 

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE 
  SOBERANES FIRE BURN AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
874 
WGUS66 KMTR 041407
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
607 AM PST WED JAN 4 2017

...FLASH FLOOD WATCH IN EFFECT FOR THE SOBERANES AND CHIMNEY FIRE
BURN SCAR AREAS...

.A POTENT WEATHER SYSTEM MOVING THROUGH THE REGION WILL BRING
BRING WIDESPREAD RAINFALL TO THE CENTRAL COAST THROUGH THIS
MORNING. HEAVY RAINFALL RATES ON TOP OF RECENT BURN SCARS COULD
PRODUCE DEBRIS FLOWS AND FLASH FLOODING.

CAZ512-041515-
/O.CAN.KMTR.FF.A.0001.000000T0000Z-170104T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
INCLUDING THE CITIES OF...SCOTTS VALLEY...BOULDER CREEK...
DAY VALLEY
607 AM PST WED JAN 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE SANTA CRUZ MOUNTAINS HAS BEEN
CANCELLED. STEADY RAINS ARE NOW ENDING BUT WITH SCATTERED SHOWERS
THROUGH THE DAY. KEEP IN MIND MORE HEAVY RAIN IS EXPECTED THIS
WEEKEND WITH ANOTHER ROUND OF WATCHES LIKELY TO BE ISSUED AS THE
WEEKEND APPROACHES.

$$

CAZ517-042100-
/O.CON.KMTR.FF.A.0001.000000T0000Z-170104T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
607 AM PST WED JAN 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING
  AREA...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST.

* UNTIL 1 PM PST THIS AFTERNOON

* RAINFALL RATES IN EXCESS OF 3/4 INCH PER HOUR ARE POSSIBLE THROUGH
  WEDNESDAY AFTERNOON. IT IS DURING THESE HEAVY DOWNPOURS THAT
  DEBRIS FLOWS OR FLASH FLOODING ARE MOST LIKELY TO OCCUR.

* DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN AND BELOW THE 
  SOBERANES FIRE BURN AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
469 
WGUS66 KMTR 042051
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1251 PM PST WED JAN 4 2017

CAZ517-042200-
/O.EXP.KMTR.FF.A.0001.000000T0000Z-170104T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
1251 PM PST WED JAN 4 2017

...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHERN CALIFORNIA...
INCLUDING THE SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST
WILL EXPIRE AT 1 PM PST THIS AFTERNOON. STEADY PRECIPITATION HAS
ENDED ACROSS THE REGION WITH ONLY LIGHT TO MODERATE RAIN SHOWERS
POSSIBLE THROUGH THE EVENING. THUS, THE THREAT FOR FLASH FLOODING
ACROSS THE REGION HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 3, 9:55 AM PST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 3, 9:55 AM PST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
955 AM PST Tue Jan 3 2017

.SYNOPSIS...Precipitation will begin to increase in coverage and
intensity over the North Bay this morning and then down the
coastline through tonight as a weather system moves through the
region. Rainfall will be heavy at times along with breezy to locally
gusty winds as a frontal boundary pushes through from midday today
through early Wednesday. Rain chances then diminish for Thursday and
into early Friday. A more potent atmospheric river event will then
bring the potential for significant rainfall across much of northern
and central California this weekend.

&&

&&

.DISCUSSION...as of 08:48 AM PST Tuesday...Damp commute this
morning as lingering showers continue to traverse the Bay Area.
Latest radar imagery indicates the bulk of these showers north of
Monterey Bay and south of Santa Rosa. Rainfall amounts are rather
light and generally a few hundredths.

For the rest of today, change is literally on the horizon. A
decent moisture plume with PWATs greater than one inch are
knocking on the Bay Area's doorstep. Latest model guidance brings
the moisture plume over the Bay Area later this morning and into
the early afternoon. The HRRR and WRF models show rain
intensifying 18-20Z and then really ramping up after 00Z. The
steadier rain is still on track to develop over the North Bay and
then spread southward. The timing of the rain will likely impact
this evening commute for much of the region. The heaviest rainfall
is still forecast to occur during the overnight hours. Current
forecast remains on track and no morning update is needed at this
time. Will make adjustments after that morning guidance is in.

&&

.PREV DISCUSSION...as of 03:00 AM PST Tuesday...Lingering rain showers
continue across portions of the region this morning with generally
light rainfall amounts. Precipitation is then forecast to increase
in coverage and intensity across the North Bay later this morning
and then along the coastal ranges through tonight as a frontal
boundary drops southward through the region. By this afternoon,
moderate to locally heavy rainfall will be possible along the
southwest facing slopes of the coastal ranges (especially from the
Santa Cruz Mountains southward) as deep moisture advect points
toward the coast and surface low pressure approaches northern
California. While the more persistent moderate/heavy rainfall will
diminish from north to south late tonight into Wednesday morning,
lingering precipitation will remain possible region-wide through
Wednesday night. Rainfall amounts in the next 36-48 hours will
range from 0.50" in the drier inland valleys to 1.50" in most
urban areas closer to the coast. Meanwhile, 1.50" to 2.00" amounts
are likely in the North Bay Valleys. Much heavier precipitation is
possible along the coastal ranges and mentioned above with 3.00"
to 5.00" possible. It is worth noting that some of the coastal
ranges across the Santa Cruz Mountains down through the Santa
Lucia Mountains could see rainfall amounts surpass 5.00" from
today through Wednesday. We will closely monitor this through the
day and issue any hydro related products if needed, especially for
areas most prone to flooding concerns such as the burn scar areas.
Breezy to locally gusty winds will also be possible at times from
this afternoon into tonight as the cold front slowly pushes
southward across the region.

While lingering precipitation will be possible into Thursday
morning, most of the forecast models do show drying conditions
developing during the day Thursday and lasting into Friday. This
will be in response to the deeper moisture plume being pushed
eastward while weak ridging develops over the region. This too
will also result in cooler overnight temperatures both Thursday
and Friday mornings given the absence of low level, warm air
advection.

The medium-range forecast models continue to suggest the potential
for a more potent atmospheric river event resulting widespread,
heavy rainfall across the region this upcoming weekend. The latest
guidance shows rainfall increasing in coverage late Friday night
into Saturday morning and likely persist through the weekend if not
into Monday. Depending on the timing and exact trajectory of this
system, rainfall amounts of 1.00"-3.00" would be possible across
most urban areas with much higher rainfall totals along the coastal
ranges. Folks are urged to continue to monitor the latest forecast
information in the coming days and begin to take/think about
precautionary actions for the potential for a very wet weekend.

&&

.AVIATION...As of 9:55 AM PST Tuesday...Challenging TAF forecast
with rain, wind, CIGs and LLWS all on the table. Latest thinking
is close to the previous TAF package with widespread rainfall
forecast for all terminals to start during the day. In addition,
agree with previous package that LLWS looks likely with speeds
near 50 KT at the 020 level. Although main issue will be speed
sheer directional values could vary up to 30 degrees from the
surface to 2K. CIGs will likely bound between MVFR and VFR through
the day with lower categories possible during RA to +RA events.
Moderate confidence overall with low to moderate confidence for
specific values.

Vicinity of KSFO...Rain and showers through the period with MVFR
to VFR conditions expected. Only minor changes from the previous
TAF package including delaying the heavier rain and gustier winds
until after 21Z. Also adjusted the G30 group 1 hour earlier to 1Z.
All models in good agreement with LLWS through at least 09Z. TSRA
looks very unlikely although will continue to closely monitor for
any strikes. Low to moderate confidence.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...Based off the HRRR and radar TAFs were
adjust to delay the onset of rainfall for both KMRY and KSNS.
CIGs generally bouncing around from VFR to MVFR through the day.
LLWS likely around KMRY after 22Z although not expected at KSNS.
Low to moderate confidence.

&&

.MARINE...as of 09:55 AM PST Tuesday...A storm system will bring
widespread rainfall to the waters into wednesday with gusty
southerly winds. conditions will improve for thursday and friday
although wind-driven steep fresh swell can be expected.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pigeon Pt to Pt Pinos 0-10 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pt Reyes to Pigeon Pt 0-10 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
             SCA...SF Bay from 1 PM

&&

PUBLIC FORECAST: MM/RGass
AVIATION: Bell
MARINE: Bell

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Jan 3, 5:27 AM PST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
527 AM PST TUE JAN 3 2017

CAZ006-505>513-516>518-528>530-PZZ530-040400-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
527 AM PST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND THE CENTRAL COAST.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM IS EXPECTED TO PRODUCE WIDESPREAD RAIN FROM LATER
TODAY INTO EARLY WEDNESDAY. RAIN MAY BE HEAVY AT TIMES FROM
THIS AFTERNOON THROUGH LATE TONIGHT. THE HEAVIEST RAINFALL WILL
LIKELY OCCUR OVER THE SOUTHWEST FACING SLOPES FROM THE SANTA CRUZ
MOUNTAINS SOUTHWARD WHERE 3 TO 5 INCHES WILL BE POSSIBLE. IN
ADDITION...LOCALLY STRONG AND GUSTY SOUTH WINDS MAY OCCUR THIS
AFTERNOON AND TONIGHT WITH LOCAL WIND GUSTS UP TO 40 MPH OR
GREATER AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING PRECIPITATION WILL LIKELY PERSIST INTO WEDNESDAY
AFTERNOON BEFORE MOSTLY DRY CONDITIONS RETURN THURSDAY INTO EARLY
FRIDAY. A MORE POTENT ATMOSPHERIC RIVER EVENT WILL THEN BRING THE
POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS MUCH OF NORTHERN AND
CENTRAL CALIFORNIA THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 12:17 PM PSTWind AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more13 hr
Jan 3, 1:41 PM PSTGale WarningMTR16 hr

Nearby

Flash Flood Watches in California, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.